On solution-containing ellipsoids in linear programming

In Chan Choi, D. Goldfarb

Research output: Contribution to journalArticle

3 Citations (Scopus)


Ellipsoids that contain all optimal dual slack solutions and those that contain all optimal primal solutions and that are independent of the algorithm used are derived. Based upon these ellipsoids, two criteria each for detecting optimal basic and nonbasic variables prior to optimality in interior-point methods are obtained. Using these results, we then derive a sufficient condition for a linear program to be feasible.

Original languageEnglish
Pages (from-to)161-173
Number of pages13
JournalJournal of Optimization Theory and Applications
Issue number1
Publication statusPublished - 1994 Jan 1
Externally publishedYes



  • containing ellipsoids
  • interior point methods
  • Linear programming
  • optimal basic and nonbasic variables

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Applied Mathematics
  • Control and Optimization

Cite this